Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 140, NWS Mobile, AL

September 8, 2014Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Sep 8, 2014, 2:18 PM CDT for Escambia County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2014, 2:18 PM CDT (19:18 UTC)
Expired
Sep 8, 2014, 2:45 PM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 96 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
540 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS54 KMOB 081918
SVRMOB
ALC053-081945-
/O.NEW.KMOB.SV.W.0140.140908T1918Z-140908T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 245 PM CDT

* AT 214 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 18 MILES EAST OF EAST BREWTON...OR 9
  MILES SOUTH OF US 29 AND CR 43...AND MOVING NORTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN ESCAMBIA COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

&&

LAT...LON 3099 8671 3099 8673 3101 8692 3118 8684
      3107 8670 3103 8670
TIME...MOT...LOC 1918Z 121DEG 2KT 3104 8676

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:47 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 8, 12:47 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1247 PM CDT MON SEP 8 2014

.UPDATE...REGIONAL RADAR AND VISIBLE SATELLITE IMAGERY CONTINUE TO
SHOW CONVECTION INCREASING IN COVERAGE OVER COASTAL PORTIONS OF THE
NORTHWEST FL PANHANDLE AND SOUTHWEST AL AS OF MIDDAY. THIS ACTIVITY
IS BEING FOCUSED WITHIN A LOW LEVEL THETA-E RIDGE AXIS ALONG THE
COAST NEAR THE ADVANCING SEABREEZE. THE LATEST SHORT TERM/HIGH
RESOLUTION MODEL SOLUTIONS SHOW THE LOW LEVEL THETA-E RIDGE AXIS
GRADUALLY ADVANCING NORTHWARD AND EXTENDING GENERALLY NORTH OF
INTERSTATE 10 AND SOUTH OF U.S. HWY 84 BY MID TO LATE AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO
DEVELOP ACROSS THE REGION...WITH THE BEST COVERAGE FOCUSED ALONG THE
MOISTURE AXIS. WE HAVE UPDATED THE POP FORECAST TO REFLECT THIS
THINKING...KEEPING THE BETTER COVERAGE OVER CENTRAL AND SOUTHERN
PORTIONS OF THE AREA...WHILE STILL KEEPING SCATTERED COVERAGE OVER
INTERIOR SECTIONS THIS AFTERNOON. THE FORECAST OTHERWISE REMAINS ON
TRACK.

PLENTIFUL MOISTURE WILL BE IN PLACE WITH PWATS RANGING FROM 1.7 TO
1.9 INCHES OVER NORTHERN AREAS TO 2 TO 2.25 INCHES NEAR THE COAST.
MLCAPES WILL RANGE BETWEEN 1500-2500 J/KG FOR THE MOST PART. LOCALLY
HEAVY RAINFALL...FREQUENT LIGHTNING AND BRIEF STRONG WIND GUSTS CAN
BE EXPECTED WITH THE STRONGER STORMS THAT DEVELOP. THE WET MICROBURST
RISK REMAINS MODERATE. /21

&&

.AVIATION [08.18Z TERMINAL FORECAST DISCUSSION]...SCATTERED TO
NUMEROUS SHRA/TSRA DEVELOPING NEAR THE COAST...PARTICULARLY FROM NEAR
KJKA...TO KPNS...TO NEAR KDTS AND KCEW EARLY THIS AFTERNOON WILL
CONTINUE TO DEVELOP NORTHWARD ALONG THE ADVANCING SEABREEZE THROUGH
THE MID TO LATE AFTERNOON HOURS. MVFR TO IFR CONDITIONS CAN BE
EXPECTED NEAR CONVECTION. VISIBILITY COULD EVEN LOCALLY DROP TO LIFR
LEVELS IN HEAVY RAIN AS OBSERVED AT KPNS LAST HOUR. BRIEF STRONGER
WIND GUSTS OVER 25 KNOTS WILL ALSO BE POSSIBLE WITH THE STRONGER
CELLS. VFR SHOULD OTHERWISE PREVAIL OUTSIDE OF CONVECTION THIS
AFTERNOON AND EVENING WITH SCATTERED TO BROKEN CUMULUS DECK BASES
RISING TO ABOVE 3000 FT AGL. THERE IS POTENTIAL FOR PATCHY MAINLY
MVFR FOG LATER TONIGHT AND EARLY TUESDAY MORNING...BUT CONFIDENCE
REMAINS LOW ENOUGH TO PRECLUDE WITH THIS TAF ISSUANCE. /21

&&

.PREV DISCUSSION... /ISSUED 455 AM CDT MON SEP 8 2014/

SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...FOR TODAY AND
TONIGHT...A WEAK FRONTAL BOUNDARY DRAPED ACROSS LOWER PARTS OF THE
CWFA THIS MORNING WILL GRADUALLY RETREAT NORTHWARD AND BECOME DIFFUSE
THROUGH TONIGHT IN RESPONSE TO A MID TO UPPER RIDGE OF HIGH PRESSURE
BECOMING BETTER ORGANIZED GENERALLY FROM WEST TO EAST. THIS PLACES
THE HEAVIEST PRECIP ALONG THE WEAK FRONT...GENERALLY ALONG THE I-10
CORRIDOR STRETCHING NORTHWARD OVER INTERIOR SECTIONS OF SOUTHWEST AL
MOSTLY ALONG AND EAST OF THE I-65 CORRIDOR. LATEST MODEL SOUNDINGS
ARE VERY SIMILAR TO YESTERDAY WITH PWATS NEAR 2 IN AND MODIFIED CAPES
AROUND 3500 J./KG. WITH LIMITED OR WEAK FORCING IN THE MID LEVELS
STILL PRESENT ACROSS THE DEEP SOUTH MOST OF THE STRONGER
THUNDERSTORMS WILL REMAIN WELL BELOW SEVERE LIMITS WITH MAYBE A FEW
ISOLATED STRONG STORMS BY LATE AFTERNOON GENERALLY OVER CENTRAL AND
NORTH PARTS OF THE CWFA. GUSTY STRAIGHT LINE WIND...VERY HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS FROM
THE STRONGER STORM OCCURRING MOSTLY LATE THIS AFTERNOON AND EARLY
THIS EVENING. THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS DUE TO
THE POSITION OF THE WEAK BOUNDARY BY LATE IN THE DAY WEAKENING
QUICKLY AFTER SUNSET DUE TO THE LACK OF HEATING NEAR THE SFC. AS FOR
TEMPS WILL LEAN TOWARDS THE WARMER MAV GUIDANCE THROUGH TONIGHT WHICH
RESULTS IN HIGHS MOSTLY IN THE LOWER 90S FOR INLAND AREAS AND THE
UPPER 80S ALONG THE IMMEDIATE COAST. TONIGHTS LOWS WILL BE MOSTLY IN
THE LOWER 70S FOR INLAND AREAS AND MID 70S CLOSER TO THE COAST. 32/EE

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

FOR TUESDAY THROUGH WEDNESDAY NIGHT...AN UPPER RIDGE REMAINS OVER
THE REGION THROUGH THE PERIOD WHILE AN UPPER TROF SLOWLY ADVANCES
ACROSS THE NORTHERN STATES.  A WEAK SURFACE TROF OVER THE AREA...A
VESTIGE OF A WEAK FRONTAL BOUNDARY...DISSIPATES ON TUESDAY WITH A
SURFACE RIDGING BUILDING OVER THE NORTHERN GULF THROUGH WEDNESDAY.
A SURFACE LOW ASSOCIATED WITH THE UPPER TROF BRINGS A TRAILING COLD
FRONT TO THE LOWER MISSISSIPPI RIVER VALLEY LATE WEDNESDAY NIGHT.
WILL HAVE CHANCE POPS FOR MOST OF THE AREA ON TUESDAY AS THE WEAK
SURFACE TROF CONTRIBUTES TO CONVECTIVE DEVELOPMENT...THEN SLIGHT
CHANCE POPS FOLLOW FOR WEDNESDAY AS FORCING IS FAIRLY WEAK WITH THE
SEA BREEZE INITIATING ISOLATED CONVECTION.  WITH PRECIPITABLE WATER
VALUES REMAINING NEAR 1.9 INCHES...PRECIPITATION LOADING IN THE
STRONGER STORMS MAY LEAD TO STRONG GUSTY WINDS EACH DAY.
TEMPERATURES WILL BE ABOUT A FEW DEGREES ABOVE NORMAL. /29

LONG TERM (THURSDAY THROUGH SUNDAY)...AN UPPER RIDGE OVER THE
REGION SLOWLY WEAKENS AND MOVES INTO THE NORTHERN GULF AS AN UPPER
TROF CONTINUES SLOWLY EASTWARD INTO THE INTERIOR EASTERN STATES.  A
SURFACE LOW ASSOCIATED WITH THE UPPER TROF PASSES WELL NORTH OF THE
AREA ON THURSDAY AND BRINGS A TRAILING COLD FRONT THROUGH THE
FORECAST AREA ON FRIDAY INTO FRIDAY NIGHT.  A LARGE SURFACE HIGH
BUILDS FROM THE PLAINS INTO THE EASTERN STATES IN THE WAKE OF THE
FRONT AND USHERS COOLER AND MORE SEASONABLE TEMPERATURES INTO THE
AREA.  WILL HAVE CHANCE POPS FOR THURSDAY AND FRIDAY AS THE FRONT
APPROACHES AND ADVANCES INTO THE AREA.  POPS FOR SATURDAY AND SUNDAY
DEPEND ON HOW FAR INTO THE GULF THE FRONT TRAVELS...OR IF IT GETS
HUNG UP CLOSER TO THE COAST.  HAVE OPTED FOR CHANCE POPS MAINLY FOR
THE COASTAL COUNTIES BOTH DAYS WITH SLIGHT CHANCE POPS FURTHER
INLAND AND WILL CONTINUE TO MONITOR.  TEMPERATURES WILL BE ABOUT A
FEW DEGREES ABOVE NORMAL ON THURSDAY THEN TREND TO NEAR OR SLIGHTLY
BELOW SEASONABLE VALUES BY SATURDAY WITH SIMILAR TEMPERATURES
CONTINUING INTO SUNDAY. /29

AVIATION (12Z ISSUANCE)...VFR TO MVFR CONDITIONS THROUGH 09.12Z.
ALSO COULD SEE SOME BRIEF PERIODS OF IFR CONDITIONS IN AND AROUND
SOME OF THE STRONGER THUNDERSTORMS OCCURRING DURING THE AFTERNOON
HOURS. GUSTY STRAIGHT LINE WINDS WILL ACCOMPANY SOME OF THE STRONGER
STORMS LATE IN THE DAY. A LIGHT NORTHERLY FLOW EARLY TODAY WILL SHIFT
SOUTH TO SOUTHWEST AT 6 TO 8 KNOTS THIS AFTERNOON AND EARLY THIS
EVENING...FOLLOWED BY LIGHT AND VARIABLE WIND OVERNIGHT AND EARLY
MON. 32/EE

MARINE...HIGH PRESSURE WILL STRENGTHEN FROM WEST TO EAST OVER THE
NORTH CENTRAL GULF THROUGH THU THEN BECOME REINFORCED LATER IN THE
WEEK AS A STRONGER COLD FRONT MOVES SOUTH OVER THE NORTH CENTRAL
GULF LATE FRI THROUGH SAT MORNING, A LIGHT SOUTH TO SOUTHWEST FLOW
MOSTLY DURING THE DAYLIGHT HOURS WILL CONTINUE OVER THE MARINE AREA
THROUGH MOST OF THE WEEK THEN BECOME NORTHWEST TO NORTH AT 12 TO 15
KNOTS WITH HIGHER GUSTS EARLY SAT MORNING. A MODERATE NORTHEAST TO
EAST FLOW WILL FOLLOW LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK
AS THE RIDGE OF HIGH PRESSURE TO THE NORTH SHIFT EAST. SEAS WILL
CONTINUE TO RUN AROUND 1 FOOT THROUGH MOST OF THE WEEK THEN BUILD 2
TO 3 FEET OVER THE WEEKEND WINDS AND SEAS WILL BE HIGH NEAR SHOWERS
AND THUNDERSTORMS THROUGH THE FORECAST. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      91  73  92  73  92 /  60  40  30  10  20
PENSACOLA   90  74  90  76  90 /  60  30  30  10  10
DESTIN      89  77  89  78  88 /  50  30  40  10  10
EVERGREEN   92  70  92  71  92 /  60  50  30  10  20
WAYNESBORO  92  70  92  71  93 /  50  50  30  10  20
CAMDEN      92  69  92  71  92 /  40  50  30  10  20
CRESTVIEW   93  70  92  72  92 /  60  40  40  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 8, 5:26 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
526 AM CDT MON SEP 8 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
526 AM CDT MON SEP 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS MOST OF
THE FORECAST AREA TODAY. PERIODS OF HEAVY RAIN...GUSTY STRAIGHT LINE
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS
WITH THE STRONGER STORMS. A FEW STRONGER THUNDERSTORMS COMPARED TO
THE LAST FEW DAYS WILL BE POSSIBLE MOSTLY OVER INLAND AREAS DURING
THE LATE AFTERNOON OR EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE
FORECAST PERIOD. THE STRONGER THUNDERSTORMS WILL OCCUR MOSTLY
DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. PERIODS OF HEAVY
RAIN...GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREATS WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-091200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
526 AM CDT MON SEP 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES AND SEAS WILL BE HIGHER NEAR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS...WAVES AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY DURING THE LATE NIGHT
AND MORNING HOURS THROUGH THE FORECAST PERIOD.

In the hours before

Special weather statement, Sep 8, 1:16 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
116 PM CDT MON SEP 8 2014

FLZ005-081845-
INLAND OKALOOSA FL-
116 PM CDT MON SEP 8 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKALOOSA COUNTY IN
NORTHWEST FLORIDA...THROUGH 145 PM CDT...

AT 114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF FLORALA...OR NEAR LAUREL HILL...AND WAS MOVING VERY LITTLE.

* LOCATIONS IMPACTED INCLUDE...
  LAUREL HILL...

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 45
MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY
RAIN.

SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&
Special weather statement, Sep 8, 2:12 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
212 PM CDT MON SEP 8 2014

ALZ059-060-081945-
COVINGTON AL-ESCAMBIA AL-
212 PM CDT MON SEP 8 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COVINGTON AND
SOUTHEASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...THROUGH 245 PM
CDT...

AT 210 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES EAST OF
EAST BREWTON...OR 9 MILES SOUTH OF US 29 AND CR 43...AND MOVING
NORTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  US 29 AND CR 43...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. SEEK SHELTER UNTIL
THIS STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:02 PM CDTAreal Flood AdvisoryMOBEscambia118 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.